Lithuanian Mathematical Journal

, Volume 58, Issue 4, pp 399–407 | Cite as

Exponential probabilistic inequalities

  • Kwok-Pun HoEmail author


We extend the mapping properties of martingale transforms, decoupling inequalities, differential subordination, and the Stein inequalities to exponential Orlicz spaces.


martingale transform decoupling inequalities differential subordination Stein’s inequalities exponential Orlicz spaces 


60G17 60G15 46E30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. Bañuelos and G. Wang, Sharp inequalities for martingales with applications to the Beurling–Ahlfors and Riesz transforms, Duke Math. J., 80(3):575–600, 1995.MathSciNetCrossRefGoogle Scholar
  2. 2.
    M. Braverman, Exponential Orlicz spaces and independent random variables, Probab. Math. Stat., 812(2):245–251, 1991.MathSciNetzbMATHGoogle Scholar
  3. 3.
    M. Braverman, Independent Random Variables and Rearrangement Invariant Spaces, Cambridge Univ. Press, Cambridge, 1994.Google Scholar
  4. 4.
    W. Bryc and S. Kwapień, On the conditional expectation with respect to a sequence of independent σ-fields, Z. Wahrscheinlichkeitstheor. Verw. Geb., 46:221–225, 1979.MathSciNetCrossRefGoogle Scholar
  5. 5.
    D. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab., 12:647–702, 1984.MathSciNetCrossRefGoogle Scholar
  6. 6.
    N. Carothers and S. Dilworth, Inequalities for sums of independent random variables, Proc. Am.Math. Soc., 104:221–226, 1988.MathSciNetCrossRefGoogle Scholar
  7. 7.
    C. Dellacherie and P. Meyer, Probabilities and Potential, North-Holland, Amsterdam, 1982.Google Scholar
  8. 8.
    S. Dilworth, Some probabilistic inequalities with applications to functional analysis, in B.-L. Lin and W.B. Johnson (Eds.), Banach Spaces: Proceedings of an International Workshop on Banach Space Theory, Held January 6–17, 1992, AMS, Providence, RI, 1993, pp. 53–68.Google Scholar
  9. 9.
    D.E. Edmunds and W.D. Evans, Hardy Operators, Function Spaces and Embeddings, Springer, Berlin, Heidelberg, 2004.Google Scholar
  10. 10.
    D.E. Edmunds, P. Gurka, and B. Opic, Norms of embeddings of logarithmic Bessel potential spaces, Proc. Am. Math. Soc., 126:2417–2425, 1998.MathSciNetCrossRefGoogle Scholar
  11. 11.
    P. Hitczenko, Best constant in the decoupling inequality for non-negative random variables, Stat. Probab. Lett., 9:327–329, 1990.MathSciNetCrossRefGoogle Scholar
  12. 12.
    P. Hitczenko, On the behavior of the constant in a decoupling inequality for martingales, Proc. Am. Math. Soc., 121:253–258, 1994.MathSciNetCrossRefGoogle Scholar
  13. 13.
    P. Hitczenko, Comparison of moments for tangent sequences of random variables, Probab. Theory Relat. Fields, 78:223–230, 1998.MathSciNetCrossRefGoogle Scholar
  14. 14.
    K.-P. Ho, Exponential integrability of martingales, Quaest. Math., 2018, available from:
  15. 15.
    K.-P. Ho, Exponential Rosenthal’s and Marcinkiewicz–Zygmund inequalities, preprint, 2018Google Scholar
  16. 16.
    S. Kwapień and W. Woyczyński, Tangent sequences of random variables: Basic inequalities and their applications, in G.A. Edgar and L. Sucheston (Eds.), Proceedings of the International Conference on Almost Everywhere Convergence in Probability and Ergodic Theory, Columbus, Ohio, June 11–14, 1988, Academic Press, Boston, 1989, pp. 237–265.Google Scholar
  17. 17.
    M. Marcus and G. Pisier, Stochastic processes with sample paths in exponential type Orlicz spaces, in A. Beck, R. Dudley, M. Hahn, J. Kuelbs, and M. Marcus (Eds.), Probability in Banach spaces V. Proceedings of the International Conference Held in Medford, USA, July 16–27, 1984, Lect. Notes Math., Vol. 1153, Springer, Berlin, Heidelberg, 1985, pp. 329–358.Google Scholar
  18. 18.
    A. Osękowski, Best constant in Zygmund’s inequality and related estimates for orthogonal harmonic functions and martingales, J. Korean Math. Soc., 49:659–670, 2012.MathSciNetCrossRefGoogle Scholar
  19. 19.
    G. Peškir, Maximal inequalities of Kahane–Khintchine’s type in Orlicz spaces, Math. Proc. Camb. Philos. Soc., 115(1):175–190, 1994.MathSciNetCrossRefGoogle Scholar
  20. 20.
    E. Stein, Topics in Harmonic Analysis Related to the Littlewood–Paley Theory, Princeton Univ. Press, Princeton, NJ, 1970.Google Scholar
  21. 21.
    H. Triebel, Approximation numbers and entropy numbers of embeddings of fractional Besov–Sobolev spaces in Orlicz spaces, Proc. Londn. Math. Soc., III, 66(3):589–618, 1993.MathSciNetCrossRefGoogle Scholar
  22. 22.
    G. Wang, Differential subordination and strong differential subordination for continuous time martingales and related sharp inequalities, Ann. Probab., 23:522–551, 1995.MathSciNetCrossRefGoogle Scholar
  23. 23.
    M. Weber, Stochastic processes with value in exponential type Orlicz spaces, Ann. Probab., 16:1365–1371, 1988.MathSciNetCrossRefGoogle Scholar
  24. 24.
    J. Zinn, Comparison of martingale differences, in A. Beck, R. Dudley, M. Hahn, J. Kuelbs, and M. Marcus (Eds.), Probability in Banach spaces V. Proceedings of the International Conference Held in Medford, USA, July 16–27, 1984, Lect. Notes Math., Vol. 1153, Springer, Berlin, Heidelberg, 1985, pp. 453–457.Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and Information TechnologyThe Education University of Hong KongTai PoHong Kong, China

Personalised recommendations